Alert archive / Missouri / Flash Flood Warnings in 2002
Flash Flood Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 8, 2002, 5:09 AM CDT for Scott County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2002, 5:09 AM CDT (10:09 UTC)
- Expired
- May 8, 2002, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Scott County, MO
The radar
The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2210 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 080958
FFWPAH
MOC201-081400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
458 AM CDT WED MAY 8 2002
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCOTT COUNTY IN MISSOURI
* UNTIL 900 AM CDT
* AT 455 AM CDT...WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS SOUTHEAST MISSOURI.
THESE STORMS HAVE PRODUCED RAIN AMOUNTS UP TO AN INCH IN ONE HOUR.
THERE HAVE BEEN REPORTS OF FLOODING IN CAPE GIRARDEAU COUNTY AND THE
CAPE GIRARDEAU AIRPORT HAS RECEIVED OVER TWO INCHES OF RAIN SINCE
MIDNIGHT.
* THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTHEAST MISSOURI.
HOURLY RAINFALL RATES UP TO ONE AND ONE HALF INCHES CAN BE EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE...
BENTON...CHAFFEE...HAY-WOOD CITY...KELSO...MINER...MORLEY...ORAN AND
SCOTT CITY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND IMMEDIATELY.
LAT...LON 3689 8970 3694 8970 3696 8972 3699 8972
3707 8978 3713 8978 3719 8969 3724 8958
3725 8947 3714 8944 3709 8938 3705 8939
3701 8933 3689 8951What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 1:30 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 8, 1:30 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 AM CDT WED MAY 8 2002 LATEST SURFACE ANALYSIS SHOWS ONGOING PRECIPITATION DISTORTING SURFACE FEATURES. IR SAT PICS SHOWS COLDEST TOPS CONTINUE TO ADVECT EAST. MORE CONVECTION WAS FIRING UP OVER WESTERN MO AND EASTERN KANSAS SHOULD CONTINUE EAST. ONGOING STORMS ARE ELEVATED AND WOULD EXPECT HAIL TO BE THE MAJOR THREAT. OUTFLOW OVER SOUTHERN MISSOURI WILL WORK TO REENFORCE THE REMNANTS OF BOUNDARY PLACED JUST SOUTH OF THE AREA FROM EARLYIER STORMS. THIS SHOULD SLOW THE RETURN OF THE WARM FRONT PROGGED TO TAKE PLACE TODAY. 00Z WED MODEL RUNS SUGGEST A REPEAT OF TUE AM WEATHER THIS AM AND AGAIN THURSDAY AM. MCS SHOULD BEGIN DEPARTING PAH FA LATE THIS MORNING WITH MESO HIGH KEEPING THINGS SETTLED MOST OF THE REMAINDER OF THE DAY. MODELS CONTINUE TO ADVERTISE ANOTHER MCS OVERNIGHT AS COLD FRONT FINALLY EXITS THE AREA THURSDAY. FLOODING COULD BE A PROBLEM OVERNIGHT AS FINAL MCS MAKES IT WAY ACROSS THE REGION. AN FLOOD WATCH MAY BE NECESARY OVERNIGHT...BUT WILL HOLD OFF FOR KNOW AND SEE WHAT EFFECT THIS AM PRCIP HAS ON FFG FOR SECOND PERIOD. EXCESSIVE CLOUD COVER KEPT TEMPS WELL BELOW MOS GUIDANCE YESTERDAY FROM THE LINGERING MCS. WOULD EXPECT A SIMILAR SCENARIO TODAY. .PAH...NONE. KH
In the hours before
Local storm report, May 8, 3:02 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 AM CDT WED MAY 08 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 AM FRUITLAND MO 0.75 INCH HAIL
05/08/02 CAPE GIRARDEAU REPORTED BY LAW
ENFORCEMENT
0222 AM CAPE GIRARDEAU MO WIND DAMAGE
05/08/02 CAPE GIRARDEAU NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY CAPE COUNTY EMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:38 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 37 min |
| May 8, 2:25 AM CDT | Flash Flood Warning | PAH | Carter | 4 hr |
| May 8, 3:28 AM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Wayne | 6 hr |
| May 8, 4:58 AM CDT | Flash Flood Warning | PAH | Scott | 4 hr |
| May 8, 5:10 AM CDT | Severe Thunderstorm Warning | PAH | Scott | 35 min |
| May 8, 6:17 AM CDT | Flash Flood Warning | PAH | Carter | 118 min |
Nearby
Flash Flood Warnings in Missouri, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.